Can statin drugs cause leg cramps?

11
Laverne DuBuque asked a question: Can statin drugs cause leg cramps?
Asked By: Laverne DuBuque
Date created: Mon, Feb 8, 2021 3:39 AM
Date updated: Sat, Aug 20, 2022 6:01 PM

Content

Video answer: Statins and muscle pain: 6 tips to stop pain 😃 !

Statins and muscle pain: 6 tips to stop pain 😃 !

Top best answers to the question «Can statin drugs cause leg cramps»

Statins are one of the most popular classes of prescription drugs. These potentially life-saving medications have some important medical uses, but the downside is that they could also cause muscle pain or muscle cramps—also known as statin-induced muscle pain.

Video answer: Study: statins use can lead to muscle pain or weakness

Study: statins use can lead to muscle pain or weakness

10 other answers

Although there is a recognition that statins can cause muscle pain, tenderness and weakness, there is no specific mention of leg cramps. That said, dozens of visitors to our website report severe...

Do all statins cause leg pain? All statins can result in muscle pain. But, not all statins are the same. So, if one statin caused pain you may do well with another one. Also, reducing the dose of the statin can be effective

There is some belief supplementing with C0Q10 can counter the statins effect of reducing the enzymes responsible for muscle growth. In theory, this could reduce muscle cramps. More studies are needed, but at least there seems to be growing consensus regarding the benefits of CoQ10 for statin users.

If you have been diagnosed with high cholesterol, your physician might have prescribed a statin drug to lower your cholesterol levels. Unfortunately, one of the common side effects of statins is leg and muscle cramps. While these should be mild, some patients can experience severe of painful cramps.

Many drugs and supplements can interact with statins and raise the levels of statins in your body. If statin levels increase, you are more likely to have muscle-related side effects. Asking your pharmacist to review your medication

Of the patients who took the statin, 42% experienced muscle pain or weakness, and 61% were at an increased risk of muscle damage. The second part of the study tested non-statin drugs that lowered cholesterol. Participants in the study took either an oral drug or an injectable drug. The injectable drug, a PCSK9 inhibitor produced by Amgen called ...

Like all medicines, statins can cause side effects. But most people tolerate them well and do not have any problems. But most people tolerate them well and do not have any problems. You should discuss the benefits and risks of taking statins with your doctor before you start taking the medicine.

It can manifest as neck pain, back pain, leg pain, muscle fatigue and leg cramps. An article in the Archives of Internal Medicine (online, Dec. 12, 2011) titled “Nocturnal Leg Cramps and Prescription Use That Precedes Them” noted that:

By the way, other cholesterol-lowering agents besides statin drugs can cause joint pain and muscle weakness. A report in Southern Medical Journal described muscle pains and weakness in a man who took Chinese red rice, an herbal preparation that lowers cholesterol. 10 Anyone suffering from myopathy, fibromyalgia, coordination problems and fatigue needs to look at low cholesterol plus Co-Q 10 ...

How they can cause leg cramps: Studies show that statins can inhibit the production of satellite cells in the muscle, interfering with muscle growth. Some researchers have also suggested that statins work, at the cellular level, to sap energy. Muscle weakness and aches throughout the body can be symptoms of statin-induced rhabdomyolysis, a breakdown of skeletal muscle that causes muscle fibers to be released into the bloodstream, sometimes harming the kidneys.

Your Answer

Video answer: Do statins cause permanent muscle fatigue?

Do statins cause permanent muscle fatigue?